Arkansas, 2011

Hail and Damaging Winds in Arkansas, August 20 to 23, 2011

August 20 to 23, 2011 · NWS LZK · 9 events in 6 counties and zones

A cold front moved into northern Arkansas on the 20th. As the front encountered hot, humid air, thunderstorms erupted and a few of the storms became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$282,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front moved into northern Arkansas on the 20th. As the front encountered hot, humid air, thunderstorms erupted and a few of the storms became severe. The remains of the front lingered in northern Arkansas for a couple of days, setting off additional thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 20, 1:56 PM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Aug 20, 1:56 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
256 PM CDT SAT AUG 20 2011

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
CONVECTION HAS INITIATED ACROSS WEST CENTRAL AND SOUTH CENTRAL
SECTIONS OF THE FORECAST AREA....PER LATEST RADAR AND SATELLITE
IMAGERY. OBJECTIVE SURFACE ANALYSIS INDICATES A NEARLY STATIONARY
BOUNDARY...FROM NEAR HARRISON...TO NEAR PINE BLUFF.

EXPECT THIS BOUNDARY TO PROVIDE A FOCUS FOR ADDTIONAL CONVECTIVE
DEVELOPMENT IN THE NEAR TERM.  A WEAK SHORT WAVE...ANALYZED FROM
NORTHEAST MISSOURI TO NORTHEAST OKLAHOMA...SHOULD PROMOTE OVERALL
DEVELOPMENT AS IT MOVES TO THE EAST. INSTABILITY FIELDS INDICATE
SURFACE BASED CAPE VALUES OF OVER 4000 J/KG ALONG THE BOUNDARY.
0-6KM SHEAR WILL BE MAXIMIZED ACROSS NORTHERN SECTIONS. FORECAST
NEAR TERM SHEAR/INSTABILTY PROFILES SUPPORT THE DEVELOPMENT OF
ORGANIZED CELLS IN THE NORTH THROUGH 03Z.

THE BOUNDARY WILL REMAIN IN THE VICINITY OF THE FORECAST AREA
THROUGH MUCH OF THE SHORT TERM...AND SHOULD PROMOTE A CONVECTIVE
POTENTIAL...ALTHOUGH LESS REFINED AS THE BOUNDARY WEAKENS.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
AFTER A POTENTIALLY UNSETTLED START TO THE LONG TERM...A GOOD DEAL
OF UNCERTAINTY WILL BE INTRODUCED INTO THE FCST LATER THIS WEEK AS
MED RANGE MODELS CONTINUE TO SUGGEST A TROPICAL SYSTEM IMPACTING THE
FL PENINSULA BEGINNING LATE THU. ONE MAY WONDER WHY A TROPICAL
SYSTEM AFFECTING FL MATTERS TO AR. ASIDE FROM THE FACT THAT MANY
ARKANSANS LIKE TO VACATION TO FL...A TROPICAL SYSTEM EXERTS
SIGNIFICANT INFLUENCE ON THE OVERALL UPR PATTERN THAT AFFECTS THE
WEATHER ACROSS THE COUNTRY.

IF THE TROPICAL SYSTEM IS AS STRONG AS IS CURRENTLY ADVERTISED AND
TRACKS ACROSS FL OR THE FAR SE US...IT WILL LIKELY ACT TO ENHANCE
NRLY UPPER FLOW BTW THE TROPICAL LOW AND THE STRONG UPR RIDGE TO OUR
WEST. THIS TYPE OF UPR FLOW IS KNOWN TO BE CONDUCIVE TO DRIVING COLD
FRONTS INTO AND THROUGH AR THIS TIME OF YEAR. THIS WOULD LEAD TO
COOLER...DRIER WX FOR NEXT WEEKEND.

HOWEVER...IF THE TROPICAL SYSTEM IS WEAKER OR MOVES FURTHER EAST OFF
THE US EAST COAST...THE STORY MAY BE DIFFERENT.  SUBJECTIVE H5
ANALOG ANALYSIS FROM HEAT EVENTS THIS SUMMER HINTS THAT IN THE
ABSENCE OF A TROPICAL SYSTEM...THE UPR RIDGE COULD TRY TO BUILD BACK
EAST INTO THE STATE AS THE HUDSON BAY VORTEX WEAKENS AND TROUGHINESS
REDEVELOPS OVER MAINE AND THE CANADIAN MARITIMES.  THIS SITUATION
WOULD BE CONDUCIVE TO ABOVE NORMAL TEMPS RETURNING.

SO WHAT THIS ALL MEANS IS THAT WE WILL HAVE TO KEEP AN EYE ON THE
TROPICS OVER THE NEXT WEEK. THIS FORECAST WILL HEDGE TOWARD WHAT
SEEMS TO BE THE MORE LIKELY SOLUTION OF A STRONGER TROPICAL SYSTEM
AND ENHANCED NRLY FLOW AND COOLER/DRIER WX FOR AR.

LOST IN ALL OF THAT SHUFFLE IS THAT THE LONG TERM WILL LIKELY START
WITH UNSETTLED WX ON WED AND THU AS A COLD FRONT WORKS INTO THE
STATE. HAVE INCREASED POPS FROM WED AFTERNOON THROUGH THU AFTERNOON
TO ACCOUNT.

TEMPS WILL PROBABLY BE A BIT ABOVE NORMAL WED TRENDING TO NEAR
NORMAL BY SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     74  92  71  93 /  40  30  10  30
CAMDEN AR         74 100  71  99 /  20  20  20  20
HARRISON AR       71  91  70  92 /  30  20  10  30
HOT SPRINGS AR    76  98  74  97 /  30  20  20  20
LITTLE ROCK   AR  77  96  72  95 /  30  20  20  30
MONTICELLO AR     75  98  73  97 /  20  20  20  20
MOUNT IDA AR      74  98  74  97 /  30  20  20  20
MOUNTAIN HOME AR  72  92  71  93 /  40  30  10  30
NEWPORT AR        74  93  71  93 /  40  30  10  30
PINE BLUFF AR     77  97  73  96 /  30  20  20  20
RUSSELLVILLE AR   75  96  73  96 /  30  20  10  30
SEARCY AR         76  94  72  93 /  40  20  10  30
STUTTGART AR      76  95  73  94 /  30  20  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-
GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-YELL.

&&

SHORT TERM...55 / LONG TERM...63
Hazardous weather outlook, Aug 20, 5:35 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 PM CDT SAT AUG 20 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
635 PM CDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT
OVER THE NORTH CENTRAL PART OF THE STATE. A SEVERE THUNDERSTORM
WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THIS PART OF THE STATE. THE
PRIMARY CONCERNS REMAIN LARGE HAIL AND DAMAGING WINDS. THE ACTIVITY
SHOULD SLOWLY WEAKEN WITH TIME THIS EVENING.

VERY WARM CONDITIONS WILL CONTINUE ACROSS MOST AREAS THROUGH THE
EARLY EVENING HOURS...AND WILL PROMOTE DANGEROUS HEAT STRESS
CONDITIONS. A HEAT ADVISORY REMAINS IN EFFECT FOR A LARGE PORTION OF
CENTRAL AND SOUTHERN ARKANSAS UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY THE UPPER HIGH PRESSURE RIDGE WILL RETROGRADE BACK TO
THE WEST...ALLOWING A RETURN OF UPPER LEVEL NORTHWEST FLOW FOR
THE SECOND HALF OF THE WEEKEND AND INTO THE COMING WEEK. THIS FLOW
WILL BRING SOME UPPER LEVEL WEATHER SYSTEMS TO THE AREA...AND HELP
THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. ALSO ON SUNDAY...A
FRONT WILL SAG INTO ARKANSAS. THE COMBINATION OF THE TWO...WILL
BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. EACH DAY...
THERE IS SOME UNCERTAINTY OF THE OVERALL TIMING AND INTENSITY OF
STORMS...BUT ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE
OVER SOME PART OF ARKANSAS. THE MAIN THREAT WILL BE DAMAGING
WINDS. LARGE HAIL WILL BE A LESSER THREAT. ALSO AT TIMES HEAT
INDEX VALUES WILL BE OVER 100 TO AROUND 105 DEGREES...AND A HEAT
ADVISORY MAY BE IN EFFECT. EXTRA CAUTION SHOULD BE TAKEN DURING
PERIODS OF HIGH HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH 9 PM.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55

In the hours before

Special weather statement, Aug 20, 3:21 PM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
421 PM CDT SAT AUG 20 2011

ARZ038-202205-
YELL AR-
421 PM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YELL COUNTY UNTIL 500 PM
CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF CHALYBEATE SPGS...OR 13
MILES WEST OF DANVILLE...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...           PETIT JEAN RIVER WMA...
  MOSLEY...             WALTREAK...           RANGER...
  HAVANA...             CORINTH...            CHICKALAH...
  CENTERVILLE...        BELLEVILLE...
  SURROUNDED RIDGES LAKE...                   SPRING LAKE...
  POTATO HILL MTN...    PETER GEORGE LAKE...  PEELER LAKE...
  MT NEBO SP...         MT GEORGE...
  MOCKINGBIRD HILL LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3516 9350 3521 9344 3521 9328 3526 9319
      3507 9314 3494 9362 3503 9368
TIME...MOT...LOC 2120Z 242DEG 18KT 3502 9358

51
Special weather statement, Aug 20, 3:55 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
455 PM CDT SAT AUG 20 2011

ARZ012-202225-
NEWTON AR-
455 PM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NEWTON COUNTY UNTIL 530
PM CDT...

AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR OWENS MTN...OR 10 MILES SOUTH OF JASPER...
MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MT JUDEA...           SUGAR TREE KNOB...    RICKETTS MTN...
  OWENS MTN...          KETCHERSIDE MTN...    KENT MTN...
  ICELODO MTN...        HUDSON MTN...         FLAT...
  CHINQUAPIN KNOB...    CAVE CREEK...         BLAYLOCK KNOB...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3598 9294 3576 9295 3583 9315 3591 9315
TIME...MOT...LOC 2155Z 268DEG 10KT 3587 9312

51
Special weather statement, Aug 20, 4:01 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
501 PM CDT SAT AUG 20 2011

ARZ040-202245-
POLK AR-
501 PM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 545 PM
CDT...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCCAULEY...OR 12 MILES SOUTHWEST OF MENA...
MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  VANDERVOORT...        MCCAULEY...           HATFIELD...
  HARTLEY...            SHADY...              NUNLEY...
  HATTON...             DALLAS...             COVE...
  BOARD CAMP...         WOLF PEN GAP...       WEST HANNA MTN...
  SMOKE ROCK MTN...     SHADY LAKE...         RATTLESNAKE MTN...
  RASPBERRY MTN...      PLEASANT HILL...      OLD COVE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3458 9401 3435 9397 3435 9425 3433 9425
      3432 9440 3450 9443
TIME...MOT...LOC 2201Z 262DEG 11KT 3442 9430

/56
Special weather statement, Aug 20, 4:33 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
533 PM CDT SAT AUG 20 2011

ARZ004-005-013-202320-
BAXTER AR-MARION AR-SEARCY AR-
533 PM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN SEARCY...
SOUTHERN MARION AND WESTERN BAXTER COUNTIES UNTIL 615 PM CDT...

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF STANDING ROCK...OR 5 MILES
SOUTHWEST OF YELLVILLE...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  YELLVILLE...          RUSH...               PYATT...
  LOWER BUFFALO WILDERNESS AREA...            LION HILL...
  GASSVILLE...          FLIPPIN...            SUMMIT...
  REA VALLEY...         RALPH...              MULL...
  EROS...               COTTER...             BUFFALO CITY...
  BRUNO...              WARRIOR CREEK MTN...  WARES CHAPEL...
  VERONA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3631 9244 3606 9244 3610 9287 3628 9286
TIME...MOT...LOC 2234Z 273DEG 6KT 3619 9275

56
Special weather statement, Aug 20, 4:43 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
543 PM CDT SAT AUG 20 2011

ARZ003-004-202330-
BOONE AR-MARION AR-
543 PM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOONE AND
NORTHWESTERN MARION COUNTIES UNTIL 630 PM CDT...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITE MTN...OR 13 MILES NORTH OF HARRISON...
MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WININGTON...          WILLIS...             SELF...
  MYRTLE...             LEAD HILL...          LAKEWAY...
  DODD CITY...          DIAMOND CITY...       CLARK HILL...
  SOUTH LEAD HILL...    PEEL...               MONARCH...
  WOODEN HILLS...       WHITE MTN...          TUCKER HOLLOW PARK...
  TATER KNOB...         SYCAMORE...           SUGARLOAF KNOB...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3631 9271 3633 9313 3650 9314 3651 9272
TIME...MOT...LOC 2243Z 267DEG 10KT 3642 9302

/56
Special weather statement, Aug 20, 5:08 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
608 PM CDT SAT AUG 20 2011

ARZ012-013-202355-
NEWTON AR-SEARCY AR-
608 PM CDT SAT AUG 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEARCY AND EASTERN NEWTON
COUNTIES UNTIL 700 PM CDT...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OWENS MTN...OR 9 MILES SOUTH OF JASPER...
MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PIERCETOWN...         EULA...               CARVER...
  VENDOR...             PARTHENON...          MT JUDEA...
  DEER...               CROSSROAD...          COWELL...
  WOOLUM REC AREA...    SUGAR TREE KNOB...    STUMP MTN...
  STACK ROCK...         SPENCE JUNCTION...    SKULL BLUFF...
  SASSAFRAS KNOB...     RICKETTS MTN...
  RICHLAND CREEK REC AREA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3603 9289 3578 9285 3578 9323 3596 9325
TIME...MOT...LOC 2309Z 263DEG 7KT 3588 9313

/56

The radar

The Western Arkansas radar (KSRX), 126 km away, was scanning. The volume nearest the first event began at 23:55 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Newton

When
August 20, 5:55 PM CST
Where
Newton County, Parthenon
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.950, -93.230

Thunderstorm Wind, Newton

When
August 20, 6:03 PM CST
Where
Newton County, 2.49 mi NE of Fallsville
Measured
52 kt (60 mph) estimated gust
Property damage
$80,000
Reported by
Law Enforcement
Coordinates
35.796, -93.439

Numerous trees were blown down along Arkansas 21. Three parked vehicles were crushed by falling trees.

Hail, Newton

When
August 20, 6:03 PM CST
Where
Newton County, 0.59 mi ENE of Gum Spg
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.932, -93.160

Hail was reported along Arkansas 7.

Thunderstorm Wind, Newton

When
August 20, 6:20 PM CST
Where
Newton County, Deer
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.830, -93.220

Trees were blown down.

Thunderstorm Wind, Pope

When
August 20, 6:50 PM CST
Where
Pope County, 1.09 mi WSW of Tilly
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.715, -92.848

Trees were blown down along Arkansas 27.

Thunderstorm Wind, Cleburne

When
August 20, 8:25 PM CST
Where
Cleburne County, 0.89 mi ENE of Heber Spgs
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.505, -92.016

Trees were blown down, with two of the trees landing on vehicles. A concrete picnic table at a motel was blown over a fence.

Thunderstorm Wind, White

When
August 20, 8:53 PM CST
Where
White County, 0.61 mi ESE of Pangburn
Measured
52 kt (60 mph) estimated gust
Property damage
$60,000
Reported by
Emergency Manager
Coordinates
35.426, -91.840

Trees fell on two mobile homes on First St., and a transformer fell onto Austin St.

Thunderstorm Wind, Izard

When
August 22, 2:00 PM CST
Where
Izard County, 1.92 mi SW of Larkin
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.110, -91.873

Two trees fell on Izard County Road 101, blocking the road.

Thunderstorm Wind, Sharp

When
August 23, 2:51 PM CST
Where
Sharp County, Ash Flat
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
36.220, -91.600

Trees were blown down across Ash Flat. Some of the falling trees took down power lines.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324279, 324281, 324286, 324282, 324284, 324873, 324289, 325890, 325877.